Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 257, NWS New Orleans, LA

October 27, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Oct 27, 2021, 8:44 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Oct 28, 2021, 6:03 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 8:44 PM CDT (01:44 UTC)
In effect from
Oct 28, 2021, 6:03 AM CDT
Expired
Oct 29, 2021, 12:00 PM CDT
In force
30 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 10.04 ft at Oct 28, 2021, 7:00 PM CDT.

actionminormoderate51010/2810/2910/30
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

372 
WGUS44 KLIX 280144
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
844 PM CDT Wed Oct 27 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-281945-
/O.NEW.KLIX.FL.W.0257.211028T1108Z-211029T1001Z/
/CVEL1.1.ER.211028T1108Z.211028T1800Z.211029T0400Z.NO/
844 PM CDT Wed Oct 27 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Boston St in Covington.
* From Thursday morning to early Friday morning.
* At 7:30 PM CDT Wednesday the stage was 3.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 6.5 feet early tomorrow afternoon.
* Impact...At 6.0 feet, The river will leave its banks under the 
  Boston Street Bridge and begin to flood the Bogue Falaya Towers 
  property.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

HL
5 follow-up statements
113 
WGUS84 KLIX 280733
FLSLIX

Flood Statement
National Weather Service New Orleans LA
233 AM CDT Thu Oct 28 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Boston St in Covington...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-290145-
/O.EXT.KLIX.FL.W.0257.211028T1125Z-211029T2034Z/
/CVEL1.1.ER.211028T1125Z.211029T0000Z.211029T1434Z.NO/
233 AM CDT Thu Oct 28 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From this morning to tomorrow afternoon.
* At 1:30 AM CDT Thursday the stage was 5.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 7.5 feet this evening. It will then fall 
  below flood stage late tomorrow morning.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

BW
196 
WGUS84 KLIX 281103
FLSLIX

Flood Statement
National Weather Service New Orleans LA
603 AM CDT Thu Oct 28 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Boston St in Covington...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-290515-
/O.EXT.KLIX.FL.W.0257.211028T1103Z-211030T1300Z/
/CVEL1.1.ER.211028T0808Z.211029T0000Z.211030T0700Z.NO/
603 AM CDT Thu Oct 28 2021

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From this morning to Saturday morning.
* At 5:30 AM CDT Thursday the stage was 6.9 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.0 feet 
  this evening. It will then fall below flood stage early Saturday 
  morning.
* Impact...At 9.0 feet, Bogue Falaya River Park will be inundated. 
  Some ground floor classrooms at Christ Episcopal School grounds 
  will flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

BW
196 
WGUS84 KLIX 281400
FLSLIX

Flood Statement
National Weather Service New Orleans LA
900 AM CDT Thu Oct 28 2021

...The Flood Warning is extended for the following river in 
Louisiana...

The Bogue Falaya River At Boston St in Covington affecting St. 
Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-290800-
/O.EXT.KLIX.FL.W.0257.000000T0000Z-211030T1640Z/
/CVEL1.1.ER.211028T0808Z.211029T0600Z.211030T1040Z.NO/
900 AM CDT Thu Oct 28 2021

...The Flood Warning is now in effect until late Saturday morning...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* Until late Saturday morning.
* At 8:30 AM CDT Thursday the stage was 7.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 AM CDT Thursday was 7.8 feet.
* Forecast...The river is expected to rise to a crest of 10.0 feet 
  just after midnight tonight. It is expected to fall below flood 
  stage early Saturday morning.
* Impact...At 9.0 feet, Bogue Falaya River Park will be inundated. 
  Some ground floor classrooms at Christ Episcopal School grounds 
  will flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

GP
822 
WGUS84 KLIX 290055
FLSLIX

Flood Statement
National Weather Service New Orleans LA
755 PM CDT Thu Oct 28 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-291900-
/O.CON.KLIX.FL.W.0257.000000T0000Z-211030T1640Z/
/CVEL1.1.ER.211028T0808Z.211029T0015Z.211030T1040Z.NO/
755 PM CDT Thu Oct 28 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* Until late Saturday morning.
* At 7:30 PM CDT Thursday the stage was 10.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 PM CDT Thursday was 10.1 feet.
* Forecast...The river is expected to fall below flood stage early 
  Saturday morning and continue falling.
* Impact...At 11.0 feet, There will be major flooding around Christ 
  Episcopal School and Bogue Falaya River Park.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

HL
791 
WGUS84 KLIX 291700
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1200 PM CDT Fri Oct 29 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

LAC103-291800-
/O.CAN.KLIX.FL.W.0257.000000T0000Z-211029T1700Z/
/CVEL1.1.ER.211028T0808Z.211029T0015Z.211030T1040Z.NO/
1200 PM CDT Fri Oct 29 2021

...The Flood Warning for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 11:30 AM CDT Friday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:30 AM CDT Friday was 8.6 feet.
* Forecast...The river has fallen below flood stage.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

KO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 27, 3:47 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Oct 27, 3:47 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021

.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23

.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23

&&

.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23

&&

.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  69  51  62 /  80  20  10  10
BTR  56  70  52  65 /  40  10  10  10
ASD  59  74  52  67 / 100  10  10  10
MSY  62  74  57  67 / 100  10  10  10
GPT  62  74  54  66 / 100  10  10  20
PQL  62  74  53  65 / 100  10  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ550-552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
     572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ536-538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
     557-575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.

MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
     575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.

&&

In the hours before

Local storm report, Oct 27, 6:44 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 S FRANKLINTON         30.78N 90.16W
10/27/2021                   WASHINGTON         LA   LAW ENFORCEMENT

            WASHINGTON S.O. REPORTS STREET FLOODING NEAR
            HWY 10 BOGUE CHITTO HEIGHTS.

&&

TDB
Special weather statement, Oct 27, 7:12 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
712 PM CDT Wed Oct 27 2021

MSZ080-081-280045-
Harrison MS-Hancock MS-
712 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of western Harrison and
eastern Hancock Counties through 745 PM CDT...

At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Saucier to 6 miles east of
Pearlington. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Saucier, Kiln,
Shoreline Park and Lyman.

This includes Interstate 10 in Mississippi between mile markers 9 and
31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southern
Mississippi.

&&

LAT...LON 3035 8914 3030 8929 3036 8928 3038 8932
      3037 8935 3034 8938 3034 8934 3032 8932
      3025 8942 3023 8942 3019 8945 3020 8954
      3065 8940 3065 8925 3068 8923 3067 8913
TIME...MOT...LOC 0012Z 222DEG 64KT 3063 8938 3026 8950

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

LN
Local storm report, Oct 27, 7:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
713 PM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     WATER SPOUT      1 S MANDEVILLE          30.35N 90.09W
10/27/2021                   GMZ530             LA   LAW ENFORCEMENT

            CAUSEWAY/MANDEVILLE P.D. REPORTS POSSIBLE
            WATERSPOUT VIA VIDEO LOCATED NEAR 100 BLOCK
            OF N CAUSEWAY.

&&

TDB
Local storm report, Oct 27, 8:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 PM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HEAVY RAIN       3 SW FOLSOM             30.59N 90.23W
10/27/2021  E6.82 INCH       ST. TAMMANY        LA   MESONET

            MAJORITY OF RAINFALL FELL IN A TWO TO THREE
            HOUR PERIOD.

&&

TDB
Local storm report, Oct 27, 8:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HEAVY RAIN       6 S ENON                30.64N 90.08W
10/27/2021  E5.63 INCH       ST. TAMMANY        LA   MESONET

            MAJORITY OF RAINFALL FELL IN A TWO TO THREE
            HOUR PERIOD.

&&

TDB
Local storm report, Oct 27, 8:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 PM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HEAVY RAIN       7 WNW COVINGTON         30.53N 90.21W
10/27/2021  E4.85 INCH       ST. TAMMANY        LA   MESONET

            MAJORITY OF RAINFALL FELL IN A TWO TO THREE
            HOUR PERIOD.

&&

TDB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:15 PM CDTSpecial Marine WarningLIX90 min
Oct 27, 8:37 PM CDTRiver Flood WarningLIXSaint Tammany28 hr
Oct 27, 8:38 PM CDTRiver Flood WarningLIXSaint Tammany47 hr
Oct 27, 9:46 PM CDTSpecial Marine WarningLIX89 min
Oct 27, 10:34 PM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more20 hr
Oct 27, 11:20 PM CDTSpecial Marine WarningLIX55 min
Oct 27, 11:45 PM CDTGale WarningLIX43 hr
Oct 27, 11:45 PM CDTSmall Craft AdvisoryLIX59 hr
Oct 28, 10:20 AM CDTRiver Flood WarningLIXSaint Tammany10 hr
Oct 28, 10:52 AM CDTRiver Flood WarningLIXTangipahoa9 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.